Alert archive / South Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 54, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 11, 2014, 12:19 AM EDT for Lincoln County, Georgia; 7 counties in South Carolina. It was in force for 56 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2014, 12:19 AM EDT (04:19 UTC)
- Expired
- Jun 11, 2014, 1:15 AM EDT
- In force
- 56 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
Counties Lincoln County, GA, Aiken County, SC, Edgefield County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC
The radar
The Columbia radar (KCAE), 94 km from the middle of the area, began a volume at 04:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 12:25 AM EDT | TSTM WND DMG | 1 Nne Saluda, SC | SALUDA DISPATCH REPORTED TREES DOWN IN SALUDA NEAR HWY 194. |
| Jun 11, 12:38 AM EDT | TSTM WND DMG | 5 E Saluda, SC | SALUDA DISPATCH REPORTED A TREE FELL ON A VEHICLE ON HWY 178 AT MT. WILLING RD. NO INJURIES WERE REPORTED. |
| Jun 11, 12:42 AM EDT | TSTM WND DMG | 6 Wnw Saluda, SC | SALUDA DISPATCH REPORTED TREES DOWN ON HWY 178 AT WHITE ACRE RD. |
| Jun 11, 12:50 AM EDT | TSTM WND DMG | 2 Wsw Summit, SC | TREES DOWN BETWEEN LEESVILLE AND SUMMIT NEAR SANDPIT RD AND BROAD ST. REPORTED BY SCHP |
| Jun 11, 12:55 AM EDT | TSTM WND DMG | 2 Ssw Little Mountain, SC | TREES DOWN ON WHEELAND RD. |
| Jun 11, 12:55 AM EDT | TSTM WND DMG | 3 Sw Little Mountain, SC | TREES DOWN ON OLD DUTCH RD. |
| Jun 11, 1:00 AM EDT | TSTM WND GST 46 | 1 Ssw Lake Murray Of Ric, SC | GAGE ON LAKE MURRAY AT FLOTILLA ISLAND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 4.3 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 81 J/kg
- Mixed-layer CIN
- -181 J/kg
- Mixed-layer LCL
- 979 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -85 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
857
WUUS52 KCAE 110419
SVRCAE
GAC181-SCC003-037-063-065-071-079-081-110515-
/O.NEW.KCAE.SV.W.0054.140611T0419Z-140611T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
1219 AM EDT WED JUN 11 2014
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LINCOLN COUNTY IN EAST CENTRAL GEORGIA
NORTHERN EDGEFIELD COUNTY IN CENTRAL SOUTH CAROLINA
WESTERN LEXINGTON COUNTY IN CENTRAL SOUTH CAROLINA
MCCORMICK COUNTY IN CENTRAL SOUTH CAROLINA
SOUTHERN NEWBERRY COUNTY IN CENTRAL SOUTH CAROLINA
NORTHWESTERN RICHLAND COUNTY IN CENTRAL SOUTH CAROLINA
SALUDA COUNTY IN CENTRAL SOUTH CAROLINA
NORTHERN AIKEN COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 115 AM EDT
* AT 1216 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SEVERE THUNDERSTORM. THE STORMS EXTENDED FROM LAKE
THURMOND TO NEAR JOHNSTON. MOVEMENT NORTH AT 35 MPH.
* SOME COMMUNITIES IN THE WARNING AREA INCLUDE LINCOLNTON...SALUDA...
PROSPERITY...MCCORMICK...LEESVILLE...JOHNSTON...EDGEFIELD AND
BATESBURG
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.COLUMBIA.GOV
TO RELAY SEVERE WEATHER REPORTS.
LAT...LON 3397 8259 3401 8260 3408 8253 3408 8247
3407 8233 3398 8230 3402 8224 3398 8219
3399 8205 3396 8202 3413 8188 3421 8195
3433 8185 3418 8118 3379 8139 3375 8157
3389 8158 3370 8235 3364 8247 3398 8264
TIME...MOT...LOC 0419Z 183DEG 32KT 3384 8171
$$1 follow-up statement
522
WWUS52 KCAE 110429
SVSCAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
1229 AM EDT WED JUN 11 2014
GAC181-SCC003-037-063-065-071-079-081-110515-
/O.CON.KCAE.SV.W.0054.000000T0000Z-140611T0515Z/
LINCOLN GA-EDGEFIELD SC-LEXINGTON SC-MCCORMICK SC-NEWBERRY SC-
RICHLAND SC-SALUDA SC-AIKEN SC-
1229 AM EDT WED JUN 11 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM EDT
FOR AIKEN...SALUDA...RICHLAND...NEWBERRY...MCCORMICK...LEXINGTON...
EDGEFIELD AND LINCOLN COUNTIES...
AT 1226 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A CLUSTER OF THUNDERSTORMS EXTENDING FROM LOWER LAKE
THURMOND EASTWARD INTO WESTERN LEXINGTON COUNTY. MOVEMENT WAS
NORTH AT 35 MPH. THE STRONGEST PART OF THE STORM WAS APPROACHING
THE BATESBURG-LEESVILLE AREA AND EASTERN SALUDA COUNTY.
EXPECT WINDS OF 40 TO 60 MPH AND POSSIBLY DAMAGING HAIL.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LEESVILLE...SUMMIT...GILBERT...MOUNT CARMEL...SALUDA...CHAPPELLS...
CHAPIN...LITTLE MOUNTAIN...PROSPERITY AND SILVERSTREET.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.COLUMBIA.GOV OR EMAIL US
AT CAEWX@NOAA.GOV
TO RELAY SEVERE WEATHER REPORTS.
LAT...LON 3397 8259 3401 8260 3408 8253 3408 8247
3407 8233 3398 8230 3402 8224 3398 8219
3399 8205 3396 8202 3413 8188 3421 8195
3433 8185 3418 8118 3379 8139 3375 8157
3389 8158 3370 8235 3364 8247 3398 8264
TIME...MOT...LOC 0426Z 183DEG 32KT 3390 8171
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 10:50 PM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jun 10, 10:50 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 1050 PM EDT TUE JUN 10 2014 .SYNOPSIS... AN APPROACHING UPPER-LEVEL LOW WILL CAUSE AN INCREASE IN RAIN CHANCES WEDNESDAY THROUGH FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS SHOULD DEVELOP EACH DAY INTO THE WEEKEND AS A SERIES OF LOWS MOVES ACROSS THE REGION. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... HAVE INCREASED POPS IN THE CSRA. RADAR SHOWS THUNDERSTORMS APPROACHING FROM THE SOUTH. RADAR ALSO INDICATES THE SEA-BREEZE BOUNDARY AND OUTFLOW BOUNDARY FROM CONVECTION TO THE WEST WILL BE INTERSECTING IN THIS AREA. THE 1000 PM ANALYSIS SHOWED A WEAK SURFACE TROUGH IN THE WEST PART OF THE FORECAST AREA. CONVERGENCE ASSOCIATED WITH THIS FEATURE MAY SUPPORT ADDITIONAL THUNDERSTORMS OVERNIGHT. ALSO...THE H5 MID-LEVEL SHORTWAVE RIDGE THAT LIKELY HELPED LIMIT CONVECTION EARLIER WILL BE SHIFTING FARTHER NORTHEASTWARD. THE RAP INDICATED SOME H5 COOLING FROM THE WEST. THE 16Z HRRR KEEPS MOST OF THE CONVECTION WEST OF THE FORECAST AREA OVERNIGHT CLOSER TO COOLER TEMPERATURES ALOFT AND DEEPER MOISTURE. STILL EXPECT LITTLE COVERAGE DURING THE EARLY MORNING HOURS BECAUSE OF NOCTURNAL COOLING AND THE WEAK SURFACE FEATURE THAT THE RAP SHOWS DISSIPATING. THE TEMPERATURE FORECAST WAS CONSISTENT WITH LOWS NEAR 70. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/... MAIN UPPER-LEVEL TROUGH CONTINUES TO TREK EASTWARD THROUGH THE SHORT-TERM PERIOD. THIS TROUGH DOES TRY TO CLOSE OFF THURSDAY AS IT MOVES THROUGH THE TENNESSEE VALLEY. THE CAROLINAS REMAIN IN A SOUTHERLY FLOW REGIME THROUGH THE PERIOD. EXPECT AIR MASS TO REMAIN MOIST. WITH THE CENTER OF THE LOW NEARING THE CWA THROUGH THE PERIOD...EXPECT AT LEAST SCATTERED AFTERNOON SHOWER AND THUNDERSTORM COVERAGE THROUGH THE DAYTIME AND EARLY EVENING HOURS EACH DAY. WITH ADDITIONAL CLOUD COVER POSSIBLE...TEMPERATURES WILL REACH THE UPPER 80S TO LOWER 90S DURING THE DAY. OVERNIGHT LOWS IN THE UPPER 60S. && .LONG TERM /FRIDAY THROUGH TUESDAY/... NOT MUCH CHANGE IN THE OVERALL LONGER TERM FORECAST. THE CURRENT LOW WILL OPEN UP AND TRACK TO THE NORTHEAST OF THE REGION FRIDAY INTO FRIDAY NIGHT. THIS WILL BE REPLACED BY ANOTHER LOW OFF TO THE WEST OF THE REGION THROUGH THE WEEKEND. GFS AND ECMWF DO SHOW SOME DIFFERENCES IN THE STRENGTH AND TIMING OF THE WEEKEND LOW...BUT IN GENERAL STILL EXPECT UNSETTLED WEATHER WITH AFTERNOON SHOWERS AND THUNDERSTORMS POSSIBLE INTO EARLY NEXT WEEK. MONDAY AND TUESDAY MAY BEGIN TO SEE THE OVERALL UPPER PATTERN FLATTEN BRIEFLY ACROSS THE REGION. TEMPERATURES WILL REMAIN GENERALLY IN THE LOWER TO MIDDLE 90S FOR DAYTIME HIGHS...WITH OVERNIGHT LOWS IN THE UPPER 60S TO LOWER 70S. && .AVIATION /03Z WEDNESDAY THROUGH SUNDAY/... OUTFLOWS FROM THUNDERSTORMS TO THE WEST AND THE SEA BREEZE HAVE COMBINED TO GENERATE ADDITIONAL THUNDERSTORMS SOUTH OF AGS/DNL. THESE CELLS ARE MOVING NORTHWARD AND WILL MOVE INTO AGS/DNL OVER THE NEXT HOUR ALONG WITH GUSTY WINDS AND HEAVY RAIN. WITH ADDITIONAL OUTFLOWS AND INSTABILITY REMAINING MODERATE EXPECT THE CELLS TO CONTINUE MOVING TOWARD THE CAE/CUB/OGB SITES OVER THE NEXT COUPLE OF HOURS. HAVE BROUGHT THUNDERSTORMS INTO AGS/DNL BEGINNING AT 0330Z AND THE CAE/CUB/OGB SITES BETWEEN 04Z AND 0430Z. WITH THE RAINFALL FOG POTENTIAL FOR AGS/OGB IS ALSO INCREASING...HOWEVER THIS COULD BE OFFSET BY THUNDERSTORMS WINDS SO WILL NOT INCLUDE FOG ATTM. FORECAST FOR 08Z ONWARD REMAINS UNCHANGED. EXTENDED AVIATION OUTLOOK...SCATTERED THUNDERSTORMS EACH DAY MAY CAUSE BRIEF MVFR CIGS/VSBYS. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Jun 10, 9:41 PM EDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 941 PM EDT TUE JUN 10 2014 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-120145- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 941 PM EDT TUE JUN 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 10, 10:39 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
1039 PM EDT TUE JUN 10 2014
GAZ077-110330-
BURKE-
1039 PM EDT TUE JUN 10 2014
...STRONG THUNDERSTORMS WILL IMPACT PARTS OF BURKE COUNTY...
AT 1037 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS APPROACHING BURKE COUNTY FROM THE SOUTH. THESE
STORMS WILL AFFECT MUCH OF THE COUNTY DURING THE 1100 PM TO 100 AM
TIME FRAME.
THE STORMS WILL LIKELY CONTAIN WIND GUSTS NEAR 40 MPH...FREQUENT
LIGHTNING...AND VERY HEAVY DOWNPOURS. SMALL HAIL MAY OCCUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.COLUMBIA.GOV TO RELAY
SEVERE WEATHER REPORTS. &&
LAT...LON 3283 8232 3293 8228 3308 8230 3312 8228
3309 8160 3306 8157 3301 8159 3291 8176
3294 8182 3294 8188 3292 8196 3291 8209
3288 8212 3282 8214 3281 8216 3280 8222
TIME...MOT...LOC 0237Z 184DEG 27KT 3289 8198Special weather statement, Jun 10, 11:29 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
1129 PM EDT TUE JUN 10 2014
GAZ063>065-077-SCZ030-110430-
AIKEN-BURKE-COLUMBIA-MCDUFFIE-RICHMOND-
1129 PM EDT TUE JUN 10 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF RICHMOND...
MCDUFFIE...BURKE...COLUMBIA AND AIKEN COUNTIES THROUGH 100 AM EDT...
AT 1127 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
A CLUSTER OF THUNDERSTORMS MOVING INTO THE CENTRAL SAVANNAH RIVER
AREA FROM THE SOUTH. THESE STORMS WILL AFFECT THE AREA THROUGH
1230 AM.
EXPECT WIND GUSTS NEAR 40 MPH...FREQUENT LIGHTNING...AND HEAVY
DOWNPOURS. PONDING OF WATER WILL OCCUR IN POOR-DRAINAGE AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.COLUMBIA.GOV TO RELAY
SEVERE WEATHER REPORTS. &&
LAT...LON 3360 8210 3353 8201 3359 8194 3357 8128
3318 8177 3315 8227 3322 8224 3326 8226
3331 8234 3335 8255 3341 8255 3360 8265
TIME...MOT...LOC 0327Z 187DEG 22KT 3347 8194The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 10:39 PM EDT | Special Weather Statement | CAE | Burke | 51 min |
| Jun 10, 11:29 PM EDT | Special Weather Statement | CAE | Columbia, McDuffie, Richmond | 61 min |
| Jun 10, 11:54 PM EDT | Severe Thunderstorm Warning | CAE | Columbia | 51 min |
| Jun 11, 1:34 PM EDT | Special Weather Statement | CAE | Columbia, Richmond | 56 min |
| Jun 11, 2:09 PM EDT | Severe Thunderstorm Warning | CAE | Burke, Richmond | 51 min |
| Jun 11, 6:14 PM EDT | Special Weather Statement | CAE | Burke, Richmond | 31 min |
| Jun 11, 12:58 AM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Newberry, Richland | 51 min |
| Jun 11, 1:33 AM EDT | Special Weather Statement | CAE | Fairfield | 27 min |
| Jun 11, 1:45 PM EDT | Severe Thunderstorm Warning | CAE | Edgefield | 45 min |
| Jun 11, 3:05 PM EDT | Special Weather Statement | CAE | Saluda | 25 min |
| Jun 11, 3:28 PM EDT | Special Weather Statement | CAE | Saluda | 47 min |
| Jun 11, 4:03 PM EDT | Special Weather Statement | CAE | Aiken, Barnwell | 42 min |
| Jun 11, 4:19 PM EDT | Special Weather Statement | CAE | Fairfield | 26 min |
| Jun 11, 4:24 PM EDT | Severe Thunderstorm Warning | CAE | Lexington, Newberry | 35 min |
| Jun 11, 4:50 PM EDT | Areal Flood Advisory | CAE | Lexington, Richland | 3 hr |
| Jun 11, 4:57 PM EDT | Special Weather Statement | CAE | Bamberg | 63 min |
| Jun 11, 5:05 PM EDT | Flash Flood Warning | CAE | Richland | 3 hr |
| Jun 11, 5:07 PM EDT | Special Weather Statement | CAE | Richland | 23 min |
| Jun 11, 5:36 PM EDT | Special Weather Statement | CAE | Fairfield | 39 min |
| Jun 11, 6:00 PM EDT | Special Weather Statement | CAE | Kershaw | 60 min |
| Jun 11, 6:39 PM EDT | Special Weather Statement | CAE | Kershaw, Lancaster | 66 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2014Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.